MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR EMR; ENDOSCOPE AND/OR ACCESSORIES
Model Number M00561600
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that two captivator endoscopic mucosal resection devices were used during a mucosectomy procedure performed in the esophagus on (b)(6) 2020.According to the complainant, during the procedure, the ligator cap did not match nor would fit at the tip of the pentax model eg-2990-i standard gastroscope.The same issue occurred with the second captivator endoscopic mucosal resection device.Reportedly, the patient was already sedated and the procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 3191 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results: the returned captivator endoscopic mucosal resection device was analyzed, and a visual evaluation noted that one captivator snare and an emr pathology were returned in its original box.There were no visual defects on the components and were unused.It was observed that the plastic sealed package of the ligator head was opened, and no issues were observed to the ligator head.Dimensional examination was performed on the inner diameter of the flex adapter, and it was confirmed to be within specification.No failures were found that could have reduced the performance of the device during the procedure.The returned device review showed no evidence of either the alleged(s) or any defect which could have contributed to the event.Therefore, the most probable root cause for this complaint is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
CAPTIVATOR EMR
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10142834
Report Number3005099803-2020-02259
Device Sequence Number16784522
Product Code FDI
UDI-Device Identifier08714729842675
UDI-Public08714729842675
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2020
Device Model NumberM00561600
Device Catalogue Number50662
Device Lot Number0024003829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1